Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 182, NWS Wichita, KS

June 12, 2009Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 12, 2009, 7:40 AM CDT for Sumner County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2009, 7:40 AM CDT (12:40 UTC)
Expired
Jun 12, 2009, 8:45 AM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Sumner County, KS

The radar

The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:04 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 121240
SVRICT
KSC191-121400-
/O.NEW.KICT.SV.W.0182.090612T1240Z-090612T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
740 AM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 900 AM CDT.

* AT 739 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF CALDWELL TO 12
  MILES SOUTHWEST OF CALDWELL TO 29 MILES SOUTHWEST OF CALDWELL...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CALDWELL...GEUDA SPRINGS...HUNNEWELL...SOUTH HAVEN...PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

&&

LAT...LON 3700 9780 3726 9780 3723 9714 3700 9714
      3699 9779
TIME...MOT...LOC 1241Z 272DEG 31KT 3713 9787 3696 9778
          3669 9789

$$

KRC
6 follow-up statements
000 
WWUS53 KICT 121257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 AM CDT FRI JUN 12 2009

KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
757 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SUMNER COUNTY UNTIL 900 AM CDT...

AT 756 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
CALDWELL TO 6 MILES SOUTH OF CALDWELL TO 25 MILES SOUTH OF
CALDWELL...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR SOUTH HAVEN BY 820 AM CDT.
  NEAR GEUDA SPRINGS BY 850 AM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT PERTH AND HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3700 9780 3726 9780 3723 9714 3700 9714
      3699 9779
TIME...MOT...LOC 1257Z 272DEG 31KT 3712 9770 3695 9761
          3668 9772

$$

KRC
000 
WWUS53 KICT 121304
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 AM CDT FRI JUN 12 2009

KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
804 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SUMNER COUNTY UNTIL 900 AM CDT...

AT 803 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PERTH TO HUNNEWELL TO 25
MILES SOUTH OF HUNNEWELL...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR SOUTH HAVEN BY 810 AM CDT.
  NEAR GEUDA SPRINGS BY 830 AM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT PERTH AND HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3700 9780 3726 9780 3723 9714 3700 9714
      3699 9779
TIME...MOT...LOC 1305Z 273DEG 37KT 3710 9747 3693 9739
          3666 9750

$$

KRC
000 
WWUS53 KICT 121308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
808 AM CDT FRI JUN 12 2009

KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
808 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SUMNER COUNTY UNTIL 900 AM CDT...

AT 801 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH HAVEN TO 9 MILES SOUTH
OF HUNNEWELL TO 27 MILES SOUTH OF HUNNEWELL...MOVING EAST AT 55 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SUMNER COUNTY...INCLUDING SOUTH HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3700 9764 3710 9762 3711 9714 3700 9714
TIME...MOT...LOC 1309Z 278DEG 46KT 3704 9732 3687 9723
          3660 9735

$$

KRC
000 
WWUS53 KICT 121322
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT FRI JUN 12 2009

KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
822 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SUMNER COUNTY UNTIL 900 AM CDT...

AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF SOUTH HAVEN TO 19 MILES SOUTHEAST OF HUNNEWELL
TO 30 MILES SOUTH OF HUNNEWELL...MOVING EAST AT 40 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3700 9745 3710 9744 3711 9714 3700 9714
TIME...MOT...LOC 1323Z 275DEG 34KT 3702 9720 3685 9711
          3658 9724

$$

KRC
000 
WWUS53 KICT 121332
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 AM CDT FRI JUN 12 2009

KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
832 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SUMNER COUNTY UNTIL 900 AM CDT...

AT 832 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES EAST OF SOUTH HAVEN TO 25 MILES SOUTHEAST OF HUNNEWELL
TO 34 MILES SOUTHEAST OF HUNNEWELL...MOVING EAST AT 40 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SUMNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3700 9745 3710 9744 3711 9714 3700 9714
TIME...MOT...LOC 1332Z 275DEG 34KT 3701 9710 3684 9701
          3657 9714

$$

KRC
000 
WWUS53 KICT 121345
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
845 AM CDT FRI JUN 12 2009

KSC191-121355-
/O.CAN.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
845 AM CDT FRI JUN 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER COUNTY HAS
BEEN CANCELLED...

AT 845 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY
AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9745 3710 9744 3711 9714 3700 9714
TIME...MOT...LOC 1345Z 275DEG 34KT 3700 9695 3683 9686
          3656 9699

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:37 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 12, 6:37 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
637 AM CDT FRI JUN 12 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
PRIMARY FOCUS IS ON TSRA POTENTIAL...ESPECIALLY THIS MORNING. AT
620 AM CDT/1120 UTC...THERE WERE 2 AREAS OF SIGNIFICANT TSRA
AFFECTING...OR WILL AFFECT...CNTRL & SC KS. THE FIRST SUCH AREA
THAT IS MOVING SE25KTS TOWARD SC KS WILL AFFECT THE KICT VICINITY
THRU 12/15Z...HOWEVER THE STRONG/SEVERE TSRA WILL PASS SW-S OF THE
TERMINAL DURING 12/12-12/15Z PERIOD...TAKING AIM AT OK-BORDERING
COUNTIES. IN THE WAKE OF THIS 1ST ROUND OF TSRA IS A LINE OF
STRONG TSRA SURGING ESE25 ACROSS WRN KS. THIS LINE OF STRONG TSRA
WILL IMPACT KRSL THRU 12/15Z DURING WHICH W/NW 30KT GUSTS ARE
POSSIBLE AS THIS LINE APPROACHES. WILL NEED TO KEEP A CLOSE WATCH
ON THE SE PROGRESS OF THIS 2ND AREA OF TSRA AS IT VENTURES TOWARD
SC KS...ESPECIALLY AS IT APPROACHES KHUT.

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT FRI JUN 12 2009/

DISCUSSION...

TODAY:

MAIN FOCUS IS THIS PERIOD IS POTENTIALLY SEVERE WEATHER AND POOR
MODEL HANDLING OF ONGOING STORMS. THE MORE DISCRETE CELLS IN
SOUTHWEST KS APPEAR TO BE ROUGHLY FOCUSED ALONG 850MB BAROCLINIC
ZONE EVIDENT IN 0000 UTC UPPER AIR ANALYSIS. PROFILERS/VWP SHOW
CONVERGENCE CYCLONIC FLOW WEST OF I-35 AND ANTICYCLONIC TO THE
EAST. IT APPEARS THAT MODELS ARE INCORRECTLY REORIENTING THE
THERMAL FIELD EARLY ON WHICH IS AFFECTING RESULTANT OUTPUT. WITH
FLOW BEING RELATIVELY LIGHT...WOULD NOT EXPECT LARGE CHANGES IN
FIELD OTHER THAN EFFECTS FROM CONVECTION. CURRENT THINKING IS
STORMS WILL CONTINUE TO TRACK EAST SOUTHEAST. STORMS SHOULD REMAIN
STRONG-SEVERE THROUGH AT LEAST A EWK-ICT-EGT LINE. BASED ON
CURRENT LOW LEVEL FLOW...LESS SURE TO THE EAST OF THERE...ALTHOUGH
CURRENT MID LEVEL FLOW WOULD STILL BE FAVORABLE FOR HAIL IF
STORMS CAN PERSIST. GIVEN MODEL ISSUES EARLY ON...HARD PRESSED TO
KNOW FOR CERTAIN AMOUNT OF INSTABILITY PRESENT. HOWEVER DO SUSPECT
AT LEAST GRUNGE PRECIPITATION WILL LINGER INTO SOUTHEAST KS WELL
INTO THE MORNING...IF NOT INTO THE AFTERNOON. HAVE TEMPERED MAXES
DOWN A BIT IN SOUTHEAST KS TO ACCOUNT FOR MORE CLOUDS. MEANWHILE...MCS
APPEARS TO BE DEVELOPING FROM SOUTHEAST NEBRASKA INTO EASTERN
COLORADO WHICH...PER MODELS...WILL LIKELY TRACK EAST/EAST-SOUTHEAST
ACROSS NORTHERN KS. HOW THAT WILL PLAY OUT GIVEN THIS EARLIER
CONVECTION REMAINS TO BE SEEN. DO SUSPECT WESTERN SECTIONS WILL
SEE AT LEAST PARTIAL CLEARING THIS AFTERNOON.

TONIGHT:

WILL LINGER PRECIPITATION IN FAR SOUTHEAST KS EARLY THIS
EVENING...ALTHOUGH CONFIDENCE IS NOT THAT HIGH. BETTER CHANCES
SHOULD OCCUR IN THE NORTH AS HIGH PLAINS PRECIPITATION ROLLS
DOWNHILL LATER TONIGHT.

SAT:

WITH WEAK RIDGING AT SURFACE-700MB MOVING ACROSS THE AREA...CHANCES
FOR PRECIPITATION DO NOT APPEAR TO BE WORTH MENTIONING. WITH
MOISTURE GRADIENT ACROSS NORTHERN OK...STAGE IS SET FOR MORE
PRECIPITATION SAT NIGHT AS RETURN FLOW DEVELOPS IN WAKE OF RIDGE.

SUN-THU:

NO CHANGES TO GOING FORECAST. -HOWERTON

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LOW CLOUDS ARE EXPECTED OVERNIGHT...ALONG WITH SOME
RAIN/THUNDERSTORMS MAINLY FOR KRSL...KHUT AND KSLN TAF SITES.
CHANCES FOR RAIN OVERNIGHT WILL DIMINISH TOWARD THE EAST...WHERE
THE PRECIPITATION CHANCES WILL BE GREATER DURING THE MORNING.
CEILINGS WILL EVENTUALLY LIFT BY LATE IN THE AFTERNOON OR EARLY
EVENING...WITH SOME CIRRUS REMAINING THROUGH THE END OF THE TAF
PERIOD.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  62  82  67 /  50  20  10  40
HUTCHINSON      78  59  80  65 /  50  10  10  40
NEWTON          78  59  80  65 /  40  20  10  40
ELDORADO        78  60  81  66 /  40  20  10  40
WINFIELD-KWLD   83  64  84  68 /  50  20  10  40
RUSSELL         76  58  77  62 /  50  10  10  40
GREAT BEND      76  58  78  64 /  50  10  10  40
SALINA          79  60  79  65 /  40  10  10  40
MCPHERSON       78  59  79  65 /  40  10  10  40
COFFEYVILLE     83  65  85  68 /  40  30  10  40
CHANUTE         80  62  83  67 /  40  30  10  40
IOLA            78  62  82  66 /  40  20  10  40
PARSONS-KPPF    82  63  84  68 /  40  30  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 12, 4:34 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
434 AM CDT FRI JUN 12 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
434 AM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL
KANSAS EARLY THIS MORNING. THE PRIMARY THREAT WILL BE QUARTER TO
GOLFBALL SIZED HAIL. ISOLATED WIND GUSTS TO AROUND 60 MPH ARE
ALSO POSSIBLE. OTHER THUNDERSTORMS MOVING OUT OF NORTHWEST KANSAS
COULD TRAVERSE CENTRAL KANSAS THIS MORNING AND EARLY EARLY
AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE FROM THE ANY OF THE
STORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES SHOULD INCREASE FOR SATURDAY NIGHT AND
SUNDAY...AS A WARM FRONT MOVES NORTH OUT OF OKLAHOMA.  STRONG TO
SEVERE STORMS WILL BE POSSIBLE...ALONG WITH LOCALLY HEAVY
RAIN...ESPECIALLY AREAS SOUTH OF HIGHWAY 400 SATURDAY NIGHT.

THE PATTERN WILL LIKELY REMAIN UNSETTLED INTO AT LEAST EARLY NEXT
WEEK...WITH CONTINUED PERIODIC BOUTS OF SCATTERED STRONG TO
SEVERE STORMS WITH LOCALLY HEAVY RAINFALL...BUT PREDICTABILITY
REMAINS LOW AT THIS TIME. CHECK LATER OUTLOOKS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING ACROSS
SOUTH CENTRAL KANSAS. ACTIVATION IS ALSO POSSIBLE SATURDAY
EVENING AND ON SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Jun 12, 6:08 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 AM CDT FRI JUN 12 2009

KSZ091-121315-
HARPER-
608 AM CDT FRI JUN 12 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 607 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MEDICINE LODGE...AND MOVING EAST AT 25
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:35 AM CDTSevere Thunderstorm WarningICTHarper85 min
Jun 12, 8:21 AM CDTSevere Thunderstorm WarningICTCowley47 min
Jun 12, 8:30 AM CDTAreal Flood WarningICTChautauqua, Cowley, Elk3 hr
Jun 12, 9:37 AM CDTAreal Flood WarningICTLabette, Montgomery2 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.